Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Side effects...what if they are OK?
Mar 28, 2005

Hello. I posted a question on the Starting Treatment forum a couple of weeks back and the answer to that (along with advice from my consultant and the hospital pharmicist) helped me to decide to start on a course of Sustiva, Tenofovir and Lamivudine. My last counts were CD4 232 and VL 172,000. I started the meds two nights ago, and made the (probable) mistake of waiting for something to happen. Initially only my tongue felt tingly and I felt a bit light-headed after about two hours. I slept reasonably well and had the same vivid and bizarre dreams that I've had all my life. During the day yesterday I felt in a great mood - probably due to the fact that I'd psyched myself up to feel rotten and actually felt completely fine. Took the second dose last night, and again had vivid dreams - but again, because I've had those since I was a child I'm able to influence their content very easily. Today I feel more dizzy than yesterday and had a very brief spell (we're talking minutes) of nausea but because I felt so good yesterday I decided to have a couple of glasses of red wine last night which may have contributed to that. My question is: Should I be prepared for the side-effects to increase in intensity as the days pass? I'm aware that in general the majority of side-effects should pass in a few weeks, but because I'm not feeling anything like as bad as I expected I'm now getting worried that I'm being naive and that the worst is yet to come.

P.S I am a self-confessed worrier.

Response from Dr. Henry

In my experience many of the annoying side effects start fairly quickly so you are off to a good start. A significant fraction of patients on your regimen don't have much in the way of annoying side effects-maybe you will be one of those. KH


Previous
other p.n meds.
Next
HIV, Anemia & Vision Problems

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement